MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERLOC SAFETY INFUSION SET 20G X 1.5IN; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

BARD ACCESS SYSTEMS POWERLOC SAFETY INFUSION SET 20G X 1.5IN; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number N/A
Medical Device Problem Code Activation Problem (4042)
Health Effect - Clinical Codes Exposure to Body Fluids (1745); Needle Stick/Puncture (2462)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and is pending evaluation.Results are expected soon.A lot history review (lhr) of asdns0074 showed one other similar product complaint(s) from this lot number.The complaints for this lot number (asdns0074) have been reported from facility.- attachment: [(b)(4)].
 
Event or Problem Description
It was reported via medwatch "powerloc used for access to port.The "lock out" legs did not engage on retraction leaving the needle exposed which caused a needle stick to provider.The stick came just as the needle was being placed in sharps container so the actual needle is not available.We immediately went to the same supply bin and tested another one from what we believe is the exact same lot and the defect was duplicated.We pulled that lot and have a sample from that lot available for analysis." this report addresses the first of two devices.
 
Additional Manufacturer Narrative
The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, applicable previous investigation(s), sample analysis, applicable fmea documents, applicable manufacturing records, and labeling.Based on a review of this information, the following was concluded: the complaint that the safety mechanism did not engage was inconclusive due to the sample condition.It was reported that the safety mechanism on both an infusion set that was used to access a port and an unused same lot sample could not be activated.One 20g x 1.5¿ powerloc infusion set was returned for investigation.The needle shaft was bent 0.48¿ from the distal tip of the needle.No evidence of use was observed on the sample, which indicates that the returned product may have been the same lot sample.A microscopic examination revealed material deformation in the yellow base of the safety mechanism adjacent to the needle shaft.The bend in the needle may have affected the activation of the safety mechanism; however, a functional test revealed that the safety mechanism could be locked over the needle tip without resistance.Since the used sample was not returned for investigation and since the safety mechanism was activated over the bent needle of the returned sample, the complaint was inconclusive.A lot history review (lhr) of asdns0074 showed one other similar product complaint(s) from this lot number.The complaints for this lot number (asdns0074) have been reported from facility.- attachment: [(b)(4)].
 
Event or Problem Description

Brand Name
POWERLOC SAFETY INFUSION SET 20G X 1.5IN
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9878943
Report Number3006260740-2020-01013
Device Sequence Number19593478
Product Code FPA
UDI-Device Identifier00801741047756
UDI-Public(01)00801741047756
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K060812
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number0652015
Device Lot NumberASDNS0074
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/10/2020
Event Location Hospital
Initial Date Received by Manufacturer 03/03/2020
Supplement Date Received by Manufacturer03/26/2020
Initial Report FDA Received Date03/25/2020
Supplement Report FDA Received Date04/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1